Pennsylvania, 2003

High Wind in Pennsylvania, November 18, 2003

November 18, 2003 · NWS PBZ · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 18, 10:23 PM EST, 37 minutes earlier.

Area forecast discussion, Nov 18, 10:23 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1023 PM EST TUE NOV 18 2003

ADDED HIGH WIND WARNING RIDGE COUNTIES...MODELS PROG LOW LEVEL JET
TO INTERSECT HIGHER ELEVATIONS. ADDED WIND ADVISORY NORTHERN PARTS
OF CWA. REMOVED THUNDER OVERNIGHT. REST OK.

FCSTID =   12
PIT   56  57  38  49 / 100 100  40  10
HLG   56  57  38  50 / 100 100  40  10
MGW   56  58  38  51 / 100 100  50  20
ZZV   57  58  36  51 / 100  60  20  10
PHD   55  57  36  50 / 100  80  20  10
FKL   54  55  37  47 / 100 100  30  10
DUJ   52  53  37  47 / 100 100  40  20
LBE   53  57  39  49 / 100 100  50  20
BTP   55  57  38  48 / 100 100  40  10
IDI   51  55  39  48 / 100 100  60  30
ODM   52  57  38  47 / 100 100  60  30

.PBZ...
MD...HIGH WIND WARNING FOR TONIGHT FOR ZONE MDZ001.

FLOOD WATCH UNTIL 1000 PM EST WEDNESDAY FOR ZONE MDZ001.

OH...FLOOD WATCH UNTIL 1000 PM EST WEDNESDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.

PA...HIGH WIND WARNING FOR TONIGHT FOR ZONES PAZ030...PAZ032.

FLOOD WATCH UNTIL 1000 PM EST WEDNESDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>032.

WIND ADVISORY FOR TONIGHT FOR ZONES PAZ008>009...PAZ015>016...
PAZ022>023.

WV...HIGH WIND WARNING FOR TONIGHT FOR ZONES WVZ023...WVZ041.

FLOOD WATCH UNTIL 1000 PM EST WEDNESDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.

WDK
Hazardous weather outlook, Nov 18, 5:10 AM EST, 17 hours 50 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-181200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EST TUE NOV 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACHING
FROM THE WEST WILL SPREAD RAIN INTO THE AREA MAINLY DURING TUESDAY
AFTERNOON AND EVENING. HEAVY RAIN...STRONG WINDS AND THUNDERSTORMS
ARE POSSIBLE TUESDAY EVENING AND ON INTO WEDNESDAY. A FLOOD WATCH IS
IN EFFECT FROM 10 PM TUESDAY UNTIL 10 PM WEDNESDAY FOR THE ENTIRE
AREA.

.DAYS TWO THROUGH SEVEN...

HEAVY RAIN FROM THE SLOW MOVING COLD FRONT WILL CONTINUE DURING THE
DAY ON WEDNESDAY. THEREFORE THE FLOOD WATCH CONTINUES IN EFFECT
UNTIL 10 PM WEDNESDAY.

RISES ALONG AREA RIVERS ARE ALSO POSSIBLE ON THURSDAY. STAY TUNED
FOR UPDATES AND A POSSIBLE RIVER FLOOD WATCH.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TUESDAY EVENING THROUGH THURSDAY.

Event by event

1 high wind. Local standard time, as filed.

High Wind, Fayette

When
November 18, 11:00 PM EST to 11:15 PM EST
Where
Fayette forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER

Trees down near Ohiopyle.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371334.